Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computing annihilators of class groups from derivatives of $ L$-functions

Authors: Jonathan W. Sands and Brett A. Tangedal
Journal: Math. Comp.
MSC (2010): Primary 11R29, 11R42, 11Y40
Published electronically: January 29, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We computationally verify that certain group ring elements obtained from the first derivatives of abelian $ L$-functions at the origin annihilate ideal class groups. In our test cases, these ideal class groups are connected with cyclic extensions of degree 6 over real quadratic fields.

References [Enhancements On Off] (What's this?)

  • [Buc1] Paul Buckingham, The canonical fractional Galois ideal at $ s=0$, J. Number Theory 128 (2008), no. 6, 1749-1768. MR 2419191,
  • [Buc2] Paul Buckingham, The fractional Galois ideal for arbitrary order of vanishing, Int. J. Number Theory 7 (2011), no. 1, 87-99. MR 2776010,
  • [Bur] David Burns, On derivatives of Artin $ L$-series, Invent. Math. 186 (2011), no. 2, 291-371. MR 2845620,
  • [BG] D. Burns and C. Greither, On the equivariant Tamagawa number conjecture for Tate motives, Invent. Math. 153 (2003), no. 2, 303-359. MR 1992015,
  • [Fl] Matthias Flach, The equivariant Tamagawa number conjecture: a survey, Stark's conjectures: recent work and new directions, Contemp. Math., vol. 358, Amer. Math. Soc., Providence, RI, 2004, pp. 79-125. With an appendix by C. Greither. MR 2088713,
  • [GP] The PARI Group, PARI/GP version 2.1.7, Univ. Bordeaux, 2002,
  • [GrPo] Cornelius Greither and Cristian D. Popescu, An equivariant main conjecture in Iwasawa theory and applications, J. Algebraic Geom. 24 (2015), no. 4, 629-692. MR 3383600,
  • [GRT] Cornelius Greither, Xavier-François Roblot, and Brett A. Tangedal, The Brumer-Stark conjecture in some families of extensions of specified degree, Math. Comp. 73 (2004), no. 245, 297-315. MR 2034123,
  • [GRTC] Cornelius Greither, Xavier-François Roblot, and Brett A. Tangedal, Corrigendum to ``The Brumer-Stark conjecture in some families of extensions of specified degree'' [MR2034123], Math. Comp. 84 (2015), no. 292, 955-957. MR 3290970,
  • [Ha] Helmut Hasse, Vorlesungen über Klassenkörpertheorie, Thesaurus Mathematicae, Band 6, Physica-Verlag, Würzburg, 1967 (German). MR 0220700
  • [Ja] Gerald J. Janusz, Algebraic Number Fields, Academic Press [A Subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1973. Pure and Applied Mathematics, Vol. 55. MR 0366864
  • [MC] Daniel Macias Castillo, On higher-order Stickelberger-type theorems for multi-quadratic extensions, Int. J. Number Theory 8 (2012), no. 1, 95-110. MR 2887884,
  • [Sa1] J. W. Sands, Abelian fields and the Brumer-Stark conjecture, Compositio Math. 53 (1984), no. 3, 337-346. MR 768828
  • [Sa2] J. W. Sands, Galois groups of exponent two and the Brumer-Stark conjecture, J. Reine Angew. Math. 349 (1984), 129-135. MR 743968,
  • [ST] Jonathan W. Sands and Brett A. Tangedal, Functorial properties of Stark units in multiquadratic extensions, Algorithmic number theory, Lecture Notes in Comput. Sci., vol. 5011, Springer, Berlin, 2008, pp. 253-267. MR 2467852,
  • [Sta] H. M. Stark, $ L$-functions at $ s=1$. III. Totally real fields and Hilbert's twelfth problem, Advances in Math. 22 (1976), no. 1, 64-84. MR 0437501,
  • [Ta] John Tate, Les conjectures de Stark sur les fonctions $ L$ d'Artin en $ s=0$, Progress in Mathematics, vol. 47, Birkhäuser Boston, Inc., Boston, MA, 1984 (French). Lecture notes edited by Dominique Bernardi and Norbert Schappacher. MR 782485

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11R29, 11R42, 11Y40

Retrieve articles in all journals with MSC (2010): 11R29, 11R42, 11Y40

Additional Information

Jonathan W. Sands
Affiliation: Department of Mathematics and Statistics, University of Vermont, 16 Colchester Ave. Burlington, Vermont 05401

Brett A. Tangedal
Affiliation: Department of Mathematics and Statistics, University of North Carolina at Greensboro, Greensboro, North Carolina 27412

Keywords: Stark's conjecture, abelian $L$-function
Received by editor(s): June 26, 2016
Received by editor(s) in revised form: May 17, 2017
Published electronically: January 29, 2018
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society